Jump to content
CrazyBoards.org

Recommended Posts

Hi All

Anyone else sick to death of the never ending weight gain? I am on Seroquel, Seroquel XR, Saphris, Valdoxin and Cymbalta and have gained 30 odd kilos (approx 60 pounds) over the last couple of years. I feel like crap, look like crap and I'm over it.

I see a metabolic doctor who is helping me with diet and exercise and so far I have lost 16 kilos. A couple of months ago my Seroquel was increased and I started gaining again. Last week I was prescribed Metformin and have found it to be a great help in reducing my appetite and cravings, so far I have lost 1.5 kilos (3.3 pounds). Got to be happy with that!

I really hope that it stops any further weight gain and makes it easier to continue losing weight, finally I can see a light at the end of the tunnel.

Does anyone else have experience with Metformin for antipsychotic weight gain?

Cheers

Suds

Link to comment
Share on other sites

I do. I used it for several years. It made it so that I stopped gaining. Other physical issues got in the way of exercising the way I want to but them's the breaks. Just stopping the constant weight gain was a tremendous help. 

Link to comment
Share on other sites

Yes I am also sick of the weight gain.

This is my story, with Zyprexa and Cymbalta I gained a lot of weight. (50 pounds). Then my endo prescribed metformin. It helped me control appetite and lost a lot of weight.

 

Then my pdoc switched me to Lexapro (still taking zyprexa) and regained some of the weight I had lost. After many years of taking metformin, it lost its efficacy, having to increase dosage each time.

 

The last -metformin- increase, was very unpleasant. My body couldn´t handle the increase. So me and my endo, have to find some alternative to treat my high blood sugars and never ending weight gain.

Link to comment
Share on other sites

I hear you!  I put on 15 with Depakote and then remained at that weight with the help of exercise.  My Seroquel got upped from 350 to 400 and then 500 within 6 weeks.  My appetite went up again as well! Weight is up 5 more lbs.  I think I am going to try a low carb diet in addition to exercise when Christmas is over.  This is ridiculous!  I really should be 30lbs. lighter. I am determined to make it happen. I can't afford to change my cocktail.  It is working way too well!

Link to comment
Share on other sites

 

 

The weight gain does eventually stop.

 

True, but sometimes it stops when a person is obese/morbidly obese.

 

 

I have to agree with melissaw72, I've doubled my weight due to my psych meds and my eating issues over the years and it doesn't look like stopping on it's own at all.

 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...